Alert archive / Illinois / River Flood Warnings in 2011

River Flood Warning 68, NWS Paducah, KY

June 18, 2011Franklin County, Williamson County, Illinois

NWS Paducah, KY issued this river flood warning at Jun 18, 2011, 10:59 AM CDT for Franklin County, Williamson County, Illinois. It took effect at Jun 20, 2011, 11:30 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 18, 2011, 10:59 AM CDT (15:59 UTC)
In effect from
Jun 20, 2011, 11:30 AM CDT
Expired
Jun 19, 2011, 8:31 PM CDT
In force
Issued by
NWS Paducah, KY
Flood severity
Minor

Counties Franklin County, IL, Williamson County, IL

The radar

The Paducah radar (KPAH), 89 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Muddy River at Plumfield (PLMI2). The gauge peaked at 18.90 ft at Jun 20, 2011, 8:00 PM CDT.

actionminormoderate15202506/1806/1906/2006/21
Action stage
18 ft
Minor stage
20 ft
Moderate stage
27 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05597000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Jun 18, 5:30 AM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, Jun 18, 5:30 AM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
530 AM CDT SAT JUN 18 2011

.DISCUSSION...
DELAYED DISCUSSION THIS MORNING DUE TO ACTIVE WEATHER.

MAIN CHALLENGE FOR THE NEXT 48 HOURS WILL BE DEFINING THE SPATIAL
AND TEMPORAL ASPECTS OF THE TRAIN OF MCS /MESOSCALE CONVECTIVE
SYSTEMS/ MOVING ALONG THE MEAN FRONTAL BOUNDARIES ORIENTED OVER
THE WFO PAH FORECAST AREA. THE 00Z AND 06Z SATURDAY DETERMINISTIC
GFS AND 21Z FRIDAY/03Z SATURDAY SREF GUIDANCE HAVE A GENERALIZED
SOLUTION ON THE ORIENTATION/TIMING OF THESE SYSTEMS AND WAS
UTILIZED IN MODIFYING THE POP/WX/QPF FORECAST FOR TODAY AND
TONIGHT.

THERE REMAINS SOME UNCERTAINTY AS TO THE EFFECTIVE FRONTAL
BOUNDARY ZONE /DUE TO RAIN INDUCED COLD POOLS/ OVER THE NORTHERN
1/3 OF THE WFO PAH FORECAST AREA FOR SUNDAY. AT THIS TIME...THE
FORECAST IS DIRECTED TOWARD MORE CAPPING OF THE ATMOSPHERE FOR
MOST OF THE WFO PAH FORECAST AREA...WITH THE POSSIBLE EXCEPTION OF
THE INTERSTATE 64 CORRIDOR IN SOUTHERN IL AND SOUTHWEST IN. THIS
IS SOMEWHAT AT ODDS WITH THE SPC DAY TWO OUTLOOK...BUT THIS JUST
MAY BE A MATTER OF TIMING...DEPENDING ON THE POSITION OF THE
EXPECTED OVERNIGHT MCS INTO SUNDAY MORNING.

ADJUSTED TEMPERATURES DOWNWARD TODAY TO REFLECT THE INFLUENCE OF
CLOUD COVER AND ANY EXPECTED PRECIPITATION DURING THE
MORNING...WITH SOME CLEARING EXPECTED DURING THE AFTERNOON HOURS.
OTHERWISE A DEFAULT 20-22 DEGREE DIURNAL RANGE OF TEMPERATURES CAN
BE EXPECTED EARLY IN THE WEEK AS THE UPPER RIDGE BUILDS IN AND
INCREASES THICKNESSES OVER THE AREA.

&&

.AVIATION...
VFR CONDITIONS WILL LIKELY DOMINATE OUTSIDE OF THE MCS /MESOSCALE
CONVECTIVE SYSTEMS/ THAT WILL PUSH ACROSS THE WFO PAH TAF SITES.
HOWEVER...A 1-3 HOUR PERIOD OF MVFR/HIGH IFR CEILINGS AND
VISIBILITIES WILL BE POSSIBLE WITH THE PASSAGE OF THUNDERSTORM
CLUSTERS TODAY AND TONIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

AVIATION/FIRE WEATHER...CTN/SMITH
SHORT/LONG TERM PUBLIC...SMITH
Hazardous weather outlook, Jun 18, 8:08 AM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
808 AM CDT SAT JUN 18 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-191000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
808 AM CDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA IN
A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. THE
GREATEST HAZARD WILL BE DAMAGING WINDS...ESPECIALLY OVER SOUTHEAST
ILLINOIS...SOUTHWEST INDIANA AND WEST KENTUCKY.

OTHER HAZARDS WITH ANY STRONG TO SEVERE THUNDERSTORM CLUSTERS WILL
BE DAMAGING HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL WHICH MAY
CAUSE LOCALIZED FLOODING IN LOW LYING AND POORLY DRAINED AREAS.

AN ISOLATED TORNADO CANNOT BE RULED OUT WITH ISOLATED STORMS THAT
DEVELOP ALONG AND JUST AHEAD OF THE THUNDERSTORM CLUSTERS.

THE CURRENT WAVE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE THROUGH
THE QUAD STATE AREA THIS MORNING...DECREASING MARKEDLY IN COVERAGE
AND INTENSITY BY AFTERNOON.

A NEXT WAVE OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
DURING THE EVENING AND OVERNIGHT HOURS. THE EXACT TRACK WILL DEPEND
ON THE DEGREE OF STABILIZATION LEFT FROM EARLIER THUNDERSTORMS.

ANY STORMS THAT DEVELOP WILL LIKELY MOVE EAST OR SOUTHEAST BETWEEN
20 AND 30 MPH.

FOR THOSE PLANNING TRAVEL ON AREA LAKES...WINDS OUTSIDE OF
THUNDERSTORMS SHOULD REMAIN BELOW THE THRESHOLD FOR A LAKE WIND
ADVISORY. HOWEVER...GIVEN THE PROXIMITY TO THUNDERSTORMS...BOATING
ON AREA LAKES SHOULD BE DISCOURAGED TODAY.

MINOR FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER AT CAPE
GIRARDEAU AND THEBES. PLEASE REFER TO THE LATEST FLOOD STATEMENTS
FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE STORM PREDICTION CENTER HAS INCLUDED THE ENTIRE OUTLOOK AREA
IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR SUNDAY.

AT THIS TIME...THE AREA OF GREATEST CONCERN FOR SEVERE
THUNDERSTORMS WILL BE ALONG THE INTERSTATE 64 CORRIDOR OVER
SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA. THE PRIMARY HAZARD WILL
BE DAMAGING WINDS...WITH HAIL...LIGHTNING AND HEAVY RAINFALL AS
SECONDARY HAZARDS.

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY THROUGH
THURSDAY. THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER REMAINS
LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND POSSIBLY ON
SUNDAY...ESPECIALLY OVER SOUTHWEST INDIANA...SOUTHERN ILLINOIS AND
THE PENNYRILE REGION OF WEST KENTUCKY...MAINLY EAST OF THE LAND
BETWEEN THE LAKES.

SMITH

In the hours before

Local storm report, Jun 18, 5:49 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
549 AM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 AM     HAIL             DU QUOIN                38.00N 89.24W
06/18/2011  E0.75 INCH       PERRY              IL   LAW ENFORCEMENT

&&

K SMITH
Special weather statement, Jun 18, 5:57 AM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
557 AM CDT SAT JUN 18 2011

ILZ075-080>094-INZ085>088-KYZ007-010-011-013>016-018>021-MOZ076-
086-087-181300-
JEFFERSON-PERRY IL-FRANKLIN-HAMILTON-WHITE-JACKSON-WILLIAMSON-
SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-
MASSAC-POSEY-VANDERBURGH-WARRICK-SPENCER-LIVINGSTON-CRITTENDEN-
LYON-CALDWELL-UNION KY-WEBSTER-HOPKINS-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-PERRY MO-BOLLINGER-CAPE GIRARDEAU-
INCLUDING THE CITIES OF...MOUNT VERNON...PINCKNEYVILLE...
WEST FRANKFORT...MCLEANSBORO...CARMI...CARBONDALE...HERRIN...
HARRISBURG...SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...
ELIZABETHTOWN...CAIRO...MOUND CITY...METROPOLIS...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...SMITHLAND...MARION...
EDDYVILLE...PRINCETON...MORGANFIELD...DIXON...MADISONVILLE...
HENDERSON...OWENSBORO...CALHOUN...GREENVILLE...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU
557 AM CDT SAT JUN 18 2011

...STRONG STORMS SOUTHERN ILLINOIS AND WESTERN KENTUCKY...

AT 555 AM...RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS
FROM NEAR DU QUION ILLINOIS TO NEAR HARRISBURG...TO NEAR
PROVIDENCE KENTUCKY. THE LINE CONTINUED TO DRIFT SOUTH TO
SOUTHEAST AROUND 30 MPH...WHILE INDIVIDUAL STORMS WERE
MOVING EAST.

THROUGH 800 AM...THE STRONG STORMS WILL CONTINUE TO AFFECT
AREAS ALONG AND EAST OF A LINE FROM PERRYVILLE MISSOURI TO
HOPKINSVILLE KENTUCKY...INCLUDING WEST FRANKFORT...HARRISBURG
AND SHAWNEETOWN IN SOUTHERN ILLINOIS...AND MARION...OWENSBORO
CALHOUN AND MADISONVILLE IN WEST KENTUCKY.

THE STRONGER STORMS WILL PRODUCE VERY HEAVY RAIN OF AN INCH OR
MORE IN AN HOUR...GUSTY WINDS TO 40 MPH AND SMALL HAIL ALONG
WITH FREQUENT LIGHTNING. ISOLATED SEVERE STORMS CANNOT BE
RULED OUT.

WATCH FOR STANDING WATER IN LOW LYING AREAS AND ACROSS SOME
ROADS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 18, 6:58 AM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
658 AM CDT SAT JUN 18 2011

KYZ012-017-022-181245-
CHRISTIAN KY-TODD KY-TRIGG KY-
658 AM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR TODD AND CHRISTIAN COUNTIES IN
SOUTH CENTRAL KENTUCKY...AND TRIGG COUNTY IN WESTERN KENTUCKY UNTIL
745 AM CDT...

AT 653 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH VERY STRONG WINDS BETWEEN 35 AND
45 MPH...WITH ISOLATED GUSTS AROUND 50 MPH POSSIBLE. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF
CLIFTY TO 7 MILES SOUTH OF CROFTON TO 6 MILES NORTHEAST OF
ROCKCASTLE...MOVING SOUTH AT 20 MPH.

LOCATIONS THAT MAY BE IMPACTED INCLUDE ENERGY...CADIZ...LAND BETWEEN
THE LAKES AREA...HOPKINSVILLE...CANTON...ALLEGRE...PEMBROKE...
TRENTON...OAK GROVE...LINTON...HERNDON...GUTHRIE AND ELKTON.

THESE STORMS WILL PRODUCE VERY HEAVY RAIN...UP TO AN INCH AN
HOUR...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER
LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE
QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.

FREQUENT DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM
WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING
WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN
DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.

SMITH
Special weather statement, Jun 18, 7:49 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
749 AM CDT SAT JUN 18 2011

ILZ075-080>082-084-085-181330-
WILLIAMSON IL-JACKSON IL-FRANKLIN IL-PERRY IL-HAMILTON IL-
JEFFERSON IL-
749 AM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...WESTERN
HAMILTON...SOUTHEASTERN PERRY AND FRANKLIN COUNTIES IN SOUTH CENTRAL
ILLINOIS...AND NORTHERN JACKSON AND WESTERN WILLIAMSON COUNTIES IN
SOUTHERN ILLINOIS UNTIL 830 AM CDT...

AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WITH DIME SIZE
HAIL...AND VERY STRONG WINDS BETWEEN 50 AND 55 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SESSER TO 9 MILES WEST OF
MURPHYSBORO...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS THAT MAY BE IMPACTED INCLUDE ELKVILLE...VALIER...REND LAKE
AREA...NORTH CITY...CHRISTOPHER...DE SOTO...BUCKNER...ROYALTON...WEST
CITY...HURST...BUSH...BENTON...ZEIGLER...EWING...CARBONDALE...
ORIENT...CAMBRIA...COLP...FREEMAN SPUR...WEST FRANKFORT...HANAFORD...
CARTERVILLE...HERRIN...CRAINVILLE...ENERGY...MACEDONIA...JOHNSTON
CITY...WHITEASH...THOMPSONVILLE...SPILLERTOWN...MARION AND PITTSBURG.

FREQUENT DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM
WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING
WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN
DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.

SMITH
Special weather statement, Jun 18, 9:33 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
933 AM CDT SAT JUN 18 2011

ILZ094-KYZ001>013-MOZ111-112-114-181530-
MASSAC IL-CRITTENDEN KY-LIVINGSTON KY-CALDWELL KY-BALLARD KY-
MCCRACKEN KY-LYON KY-MARSHALL KY-TRIGG KY-CARLISLE KY-GRAVES KY-
HICKMAN KY-CALLOWAY KY-SCOTT MO-MISSISSIPPI MO-NEW MADRID MO-
FULTON KY-
933 AM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MASSAC COUNTY IN
SOUTHERN ILLINOIS...AND FULTON...CALLOWAY...HICKMAN...GRAVES...
CARLISLE...TRIGG...MARSHALL...LYON...MCCRACKEN...BALLARD...WESTERN
CALDWELL...LIVINGSTON AND SOUTHERN CRITTENDEN COUNTIES IN WESTERN
KENTUCKY...AND NORTHEASTERN NEW MADRID...MISSISSIPPI AND SOUTHERN
SCOTT COUNTIES IN SOUTHEAST MISSOURI UNTIL 1030 AM CDT...

AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM WITH UP TO DIME SIZE HAIL...STRONG WINDS
UP TO 40 MPH....AND DEADLY LIGHTNING.  THIS LINE EXTENDED FROM NEAR
PADUCAH TO SIKESTON AND WAS MOVING SOUTHEAST AT 30 MPH.

THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN
STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS
AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.

THE STORMS WILL EXIT INTO TENNESSEE AND ARKANSAS AROUND 1030 AM.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 5:45 AM CDTSevere Thunderstorm WarningPAHUnion, Webster17 min
Jun 18, 1:09 AM CDTSevere Thunderstorm WarningPAHWabash27 min
Jun 18, 3:22 AM CDTSevere Thunderstorm WarningPAHWabash46 min
Jun 18, 7:01 AM CDTSevere Thunderstorm WarningPAHJackson, Perry44 min
Jun 18, 7:17 AM CDTSevere Thunderstorm WarningPAHJefferson43 min
Jun 18, 7:24 AM CDTSevere Thunderstorm WarningPAHJackson, Union36 min
Jun 18, 7:56 AM CDTSevere Thunderstorm WarningPAHAlexander, Jackson, Union, Williamson49 min
Jun 18, 10:03 AM CDTRiver Flood WarningPAHWayne, White47 hr
Jun 18, 10:59 AM CDTRiver Flood WarningPAHJackson30 days
Jun 18, 8:30 AM CDTSevere Thunderstorm WarningPAHBollinger, Scott, Stoddard45 min

Nearby

River Flood Warnings in Illinois, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.